feel so tied no energy

Hello I have had thyroid issues for just over a year, I was put on 100 mc of thyroxine which at first worked well,

since March this year I have been feeling very tied exhausted and no energy, I suffer with depression as well, I went back to the doctors and I had another blood test in July he said my blood was all over the place, don't really know what he meant should have asked him but so fed up with it all, he has now told me to take 50mc and lower the dose of my citilpram to 20 instead of 40, I have got to go back this Friday he said he thinks it my depression not the thyroid, but I don't know I am so fed up of feeling unwell. Not sure what I need to say to the doctor to try to get this sorted out. Any advise please.


2 Replies

  • Hi jinky2

    I am sorry you're feeling so rough and no wonder. Do you have a print-out of your latest blood test results from the surgery with the ranges? If not request a copy from the surgery. Most don't charge for this but some do take a nominal sum.

    If you've not had a blood test for your thyroid gland recently, make an appointment at the earliest for a new one (tell the GP you feel bad and would like a full thyroid function test (that's a TSH, T4, T3, Free T4 and Free T3). You can tell him that depression when we have a thyroid gland dysfunction can manifest if we aren't on the right dose or the right hormones. Free T3 is especially important as our brain needs T3 and T4 (levothyroxine) might not be converting to sufficient. If you've not had Vit B12, Vit D, iron, ferritin and folate tested for a year ask for these too because they also cause problems for us if too low.

    You say you were on 100mcg of levo and felt quite well then began to feel ill again. Your GP should have done another blood test and increased your dose. Some don't if your TSH is 'in range' but some of us need a very low or suppressed TSH to feel reasonable health.

    Many Psychiatrists prescribe T3 (the main thyroid hormone) for their depressed patients.


    Make the earliest appointment you can and fast. Leave approx 24 hours between your last dose of levo and the blood test. Take levo afterwards. Get a print-out and post the results with the ranges.

    Ask if he could prescribe some T3 on a trial basis to add to your T4 (levo):


  • How sad your Doc reaches for the anti-depressants without a blood test - but then when there is a test for the thyroid which could improve medication for you - you are denied.

    Western Medicine is in a mess - treating the symptoms and NOT the cause - that way they make lots and lots of dosh on drugs that are sometimes just not needed !

    Following shaws advice in the post will have you feeling better in no time......

You may also like...